Hail, Talladega
- When
- June 21, 5:25 PM CST
- Where
- Talladega County, Lincoln
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.617, -86.117
Golf ball size hail was observed in Lincoln.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 21, 2:28 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 328 PM CDT THU JUN 21 2001 DEVELOPING SQUALL LINE JUST ENTERING NW AL IS THE MAIN REASON FOR HIGH POPS TONIGHT. LINE IS EXPECTED TO MOVE ACROSS MOST OF THE NORTHERN THIRD OF THE STATE DURING THE EVENING. HOWEVER...ADDITIONAL SHOWERS AND STORMS LIKELY TO DEVELOP ALONG THE FRONT...WHICH WAS NEAR CINCINNATI-MEMPHIS-TEXARKANA AT 20Z...AND MOVE INTO AL LATER TONIGHT. COULD EVOLVE INTO ANOTHER MCS...WHICH HAS HAPPENED THE LAST TWO OR THREE NIGHTS...WITH GENERAL RAINS LINGERING THROUGH FRIDAY MORNING. FRONT NOT EXPECTED TO GET THRU HSV UNTIL AFTER DAYBREAK FRIDAY AND BHM UNTIL MID AFTERNOON...SO PLENTY OF OPPORTUNITY FOR NEW DEVELOPMENT DURING THE DAY AS VIGOROUS UPPER TROF MOVES IN OVER MOISTURE RICH AIR. DRYING OUT NORTH FRIDAY NIGHT AND SOUTH BY SATURDAY MORNING. AVN HAS UPPER LOW CUTTING OFF OVER OHIO BY SUNDAY AND THEN DIGGING IT SOUTHWARD AND A LITTLE SOUTHWEST. THIS SHOULD PREVENT MUCH OF A WARMUP FOR SEVERAL DAYS AND BRING BACK THE CHANCE OF SHOWERS OR STORMS UNDER THE COLD AIR ALOFT BY EARLY IN THE WEEK. HSV WB 069/077 061/082 063 960 BHM TB 069/080 062/083 063 791 MGM TB 069/086 066/086 065 584= .BHM...NONE. 07
ALZ001>038-040>050-212000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT THU JUN 21 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE AIRMASS WILL PERSIST ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE GULF COAST STATES THIS EVENING...AND SWEEP EASTWARD THROUGH THE AREA ON FRIDAY. AFTERNOON HEATING AHEAD OF THE APPROACHING WEATHER WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTH AND CENTRAL ALABAMA. THE THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT HOURS. THE THUNDERSTORMS COULD BE ORGANIZED BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW OF THE STRONGER STORMS MAY BRIEFLY PRODUCE STRONG WIND GUSTS AND SMALL HAIL. LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES IS POSSIBLE THROUGH TONIGHT. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. LAW ENFORCEMENT AND EMA OFFICIALS SHOULD REMAIN ABREAST OF DEVELOPING WEATHER...AND BE ESPECIALLY PREPARED FOR THE POSSIBILITY OF LOCALIZED FLOODING TONIGHT. STORM SPOTTERS AND EMA OFFICIALS SHOULD KEEP AWARE OF THE DEVELOPING WEATHER ON FRIDAY AS THE FRONT MOVES THROUGH THE FORECAST AREA. SOME OF THE STORMS COULD BECOME SEVERE. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 2, BIRMINGHAM IS 2, MONTGOMERY IS 2, FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WEXT MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM REFORM AL WIND DAMAGE
06/21/01 PICKENS TREE DOWN ON POWER LINE
IN REFORM ALONG HWY 17.
REPORTED BY 911.
0515 PM THORSBY AL 0.75 INCH HAIL
06/21/01 CHILTON SPOTTER REPORTED DIME
HAIL IN THORSBY.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Golf ball size hail was observed in Lincoln.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249913.